Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 27, 2021, 2:14 PM CDT for Covington County, Alabama. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2021, 2:14 PM CDT (19:14 UTC)
- Expired
- Jul 27, 2021, 3:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Mobile, AL
County Covington County, AL
The radar
The Ft Rucker radar (KEOX), 76 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1546 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
018
WWUS84 KMOB 271914
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
214 PM CDT Tue Jul 27 2021
ALZ058-060-272000-
Covington AL-Crenshaw AL-
214 PM CDT Tue Jul 27 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL CRENSHAW AND NORTHEASTERN COVINGTON COUNTIES UNTIL 300 PM
CDT...
At 214 PM CDT, the strong thunderstorm was located 6 miles northeast
of Opp, moving south at 10 mph.
Wind gusts of 45 to 55 mph will be possible with this storm.
Locations impacted include...
Opp.
LAT...LON 3122 8620 3122 8628 3124 8640 3152 8632
3149 8619 3140 8620 3129 8619
TIME...MOT...LOC 1914Z 001DEG 7KT 3136 8621
$$
BlackWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 27, 1:09 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 27, 1:09 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Mobile AL 109 PM CDT Tue Jul 27 2021 .NEAR TERM /Now Through Wednesday/...Let's start with the current water vapor imagery. A very well-defined upper cyclonic gyre is observed over the western Gulf of Mexico and is moving westward. Deep convection is being forced within its diffluent NE quadrant over the Central Gulf of Mexico waters and this can be seen advecting to the northwest on the outer reaches of the KMOB WSR-88D. This feature could potentially keep a bit more coverage over our southwestern coastal waters overnight, but will mostly remain beyond 60 nm. Synoptically, our region lies in the break between two mid- and upper ridges, one over the Central US and another over the Southwestern Atlantic. It should be noted the deep-layer steering flow is weak within this break, so any thunderstorms during the next 24 hours will be slow movers and they can quickly dump two inches of rain or more (depending on the exact nature of their outflow boundary- interactions). There is also deep convection being initiated on the western periphery of the SW Atlantic ridge across eastern AL and Georgia currently. This will likely move into our area from the east later this afternoon and/or early evening. Its westernmost progress/extent will be highly dependent upon second and third generation thunderstorm outflows to initiate additional updrafts, especially once peak solar insolation wanes during the early evening. Currently areas east of I-65 and all the way to the Destin area stand the greatest chance of showers and thunderstorms through 9 PM this evening. Meanwhile a progressive mid- and upper trough is currently over Great Lakes and will be digging into the Mid-Atlantic Region overnight. This will force a large scale deep-layer moisture band, currently this afternoon extending from eastern NC westward to near AR, into the Deep South overnight and that feature will become the impetus to increase shower and thunderstorm coverage beginning later tonight generally north of the Highway 84 Corridor and then moving into the heart of our county warning area by mid-afternoon tomorrow. This scenario is depicted by both global spectral models and feel the higher rain chances is more than warranted. So, expect a better coverage of showers and thunderstorms tomorrow afternoon and this will take the edge off of the afternoon maximum temperatures (mostly lower 90s). Overnight lows tomorrow morning in the low to mid 70s inland ranging to near 80 along the beaches. Rip current risk remains low through the period. /23 JMM && .AVIATION... 18Z issuance...VFR conditions prevail through the period. Brief lower CIGs and VSBYs quite possible over some local terminals receiving the most intense downpours this afternoon and again tomorrow afternoon. Outside of thunderstorms, winds will be southerly near the coast this afternoon and again tomorrow afternoon up to 10 knots due to sea- breeze development. Inland, southwest to west winds will range 5 knots or less overnight through tomorrow mid-morning. /23 JMM && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jul 27, 2:14 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
214 PM CDT Tue Jul 27 2021
ALZ058-060-272000-
Covington AL-Crenshaw AL-
214 PM CDT Tue Jul 27 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL CRENSHAW AND NORTHEASTERN COVINGTON COUNTIES UNTIL 300 PM
CDT...
At 214 PM CDT, the strong thunderstorm was located 6 miles northeast
of Opp, moving south at 10 mph.
Wind gusts of 45 to 55 mph will be possible with this storm.
Locations impacted include...
Opp.
LAT...LON 3122 8620 3122 8628 3124 8640 3152 8632
3149 8619 3140 8620 3129 8619
TIME...MOT...LOC 1914Z 001DEG 7KT 3136 8621
BlackThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 12:14 AM CDT | Special Weather Statement | MOB | Crenshaw | 46 min |
| Jul 27, 1:02 AM CDT | Special Weather Statement | MOB | Crenshaw | 43 min |
| Jul 27, 6:59 PM CDT | Special Weather Statement | MOB | Wilcox | 46 min |
| Jul 27, 4:52 PM CDT | Special Weather Statement | MOB | Okaloosa | 38 min |
| Jul 27, 5:14 PM CDT | Areal Flood Advisory | MOB | Okaloosa | 3 hr |
| Jul 27, 5:59 PM CDT | Special Weather Statement | MOB | Santa Rosa | 46 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.